Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Oct 18, 2007, 3:27 PM CDT for Lawrence County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 18, 2007, 3:47 PM CDT
- In force
- 20 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 182028
TORHUN
ALC079-182100-
/O.NEW.KHUN.TO.W.0009.071018T2027Z-071018T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN AND EASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 400 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF MOULTON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
WREN.
MOULTON.
LANDERSVILLE.
OAKVILLE.
FIVE POINTS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3467 8711 3440 8711 3434 8712 3429 8733
3430 8737 3443 8749
TIME...MOT...LOC 2027Z 232DEG 24KT 3441 8736
$$
CBD1 follow-up statement
000
WWUS54 KHUN 182047
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT THU OCT 18 2007
ALC079-182057-
/O.CAN.KHUN.TO.W.0009.000000T0000Z-071018T2100Z/
LAWRENCE AL-
347 PM CDT THU OCT 18 2007
...THE TORNADO WARNING FOR SOUTHERN LAWRENCE COUNTY IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.
LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS ARE STILL POSSIBLE FROM
THIS STORM AS IT MOVES ACROSS NORTHEAST LAWRENCE COUNTY THROUGH 400
PM. STAY INDOORS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3467 8711 3440 8711 3434 8712 3429 8733
3430 8737 3443 8749
TIME...MOT...LOC 2047Z 232DEG 24KT 3448 8722
$$
CBDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 3:25 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 18, 3:25 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 325 PM CDT THU OCT 18 2007 .DISCUSSION... AN ACTIVE DAY IS UNFOLDING ACROSS THE TENNESSEE VALLEY...AS A VIGOROUS STORM SYSTEM OVER THE NORTHERN PLAINS BRINGS MOISTURE... INSTABILITY...SHOWERS AND THUNDERSTORMS. TORNADO WATCH #722 IS OUT FOR MOORE...LINCOLN...MADISON...MOORE AND CULLMAN COUNTY AND POINTS WEST UNTIL 11 PM. NORTH AMERICAN SATELLITE VIEW INDICATED AN IMPRESSIVE COMMA HEAD SIGNATURE FROM THE NORTHERN PLAINS TO THE GREAT LAKES. A COUPLE OF DRY SLOTS WERE NOTED...ONE FROM WEST TEXAS TO THE GREAT LAKES...AND A MORE SOUTHERN ONE FROM SW OF THE MISSISSIPPI DELTA TO THE TENNESSEE VALLEY. ANALYSIS OF 18/1200Z UPPER AIR DATA INDICATED 500MB WINDS UP TO 90KTS IN THE MAIN JET FROM TEXAS TO THE MID MISSISSIPPI VALLEY. CONDITIONS LOCALLY HAVE CONTINUED TO DESTABILIZE WITH 3 PM TEMPERATURES RANGING FROM THE UPPER 70S TO LOWER 80S... WITH DEWPOINTS RANGING FROM 64 AT VINEMONT TO THE LOWER 70S ELSEWHERE. THE VISIBLE VIEW INDICATED A LINE OF CONVECTION WAS IN PROGRESS FROM NW ALABAMA TO EAST OF NEW ORLEANS. SOME CLEARING IS BEING NOTED OVER NW ALABAMA...WHERE FURTHER DESTABILIZATION COULD RESULT IN FURTHER STORM DEVELOPMENT OVERNIGHT. SHORT TERM NAM OUTPUT CONTINUES AN UNSTABLE ATMOSPHERE ACROSS THE VALLEY THIS EVENING AND THE OVERNIGHT. BOUNDARY LAYER CAPES RANGED UPWARDS TO 1800J/G...WITH -4/-6 SHOWALTER NUMBERS. 0-3KM HELICITIES RANGED FROM 150 M/S FOR NE ALABAMA TO OVER 250 M/S FOR NW ALABAMA. THUS WILL CONTINUE WITH A RISK OF SEVERE THUNDERSTORMS...WITH ISOLATED TORNADO DEVELOPMENT. NAM OUTPUT INDICATED WINDS BACKING AT THE SURFACE THIS EVENING...WITH CONDITIONS ACTUALLY BECOMING MORE UNSTABLE THIS EVENING...ESPECIALLY FOR AREAS WEST OF I65. THIS SYSTEMS COLD FRONT SHOULD BE NEARING NW ALABAMA A BIT PAST MIDNIGHT. THE GREATEST SEVERE THREAT WILL END AS THE FRONT PASSES...WITH LINGER SHOWERS POSSIBLE...BUT ENDING FROM WEST TO EAST DURING SAT. A NICE WEEKEND IS UPCOMING...WITH HIGHS RANGING FROM THE UPPER 70S AND AROUND 80. THE NEXT...AND POTENTIALLY STRONGER FRONT IS POISED TO MOVE ACROSS THE AREA NEXT MONDAY...BRINGING MORE SHOWERS AND T- STORMS FOR THE AREA. A DRYING TREND ON TUESDAY...WITH COOLER WEATHER IN THE WORKS FOR NEXT WED/THURS. DUE TO IMPENDING SEVERE WEATHER THREAT...HAVE NOT MADE BIG CHANGES TO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 62 77 49 80 / 80 20 0 0 SHOALS 60 76 49 80 / 80 10 0 0 CULLMAN 62 77 52 79 / 80 20 0 0 FAYETTEVILLE 62 75 49 78 / 80 20 0 0 ALBERTVILLE 63 77 51 80 / 80 20 0 0 FORT PAYNE 63 77 48 79 / 80 20 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && RSB
Hazardous weather outlook, Oct 18, 1:01 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 101 PM CDT THU OCT 18 2007 ALZ001>010-016-TNZ076-096-097-190615- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 101 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON IN NORTHWEST ALABAMA...AND TONIGHT OVER THE ENTIRE AREA. THE COMBINATION OF SURFACE HEATING AND AN INFLUX OF GULF MOISTURE WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON...MAINLY WEST OF INTERSTATE 65. ANY STORMS THAT DEVELOP WILL BE STEERED QUICKLY TO THE NORTHEAST AT ABOUT 35 MPH. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...SMALL HAIL...AND EVEN ISOLATED TORNADOES. A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT...PRODUCING A LINE OF THUNDERSTORMS POSING A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THE FRONT AND STORM THREAT SHOULD PUSH INTO NORTHWEST ALABAMA BY MID TO LATE EVENING...CROSSING THE I-65 CORRIDOR AROUND MIDNIGHT...AND THEN PUSHING OUT OF NORTHEAST ALABAMA AND SOUTH CENTRAL TENNESSEE BEFORE SUNRISE. RESIDENTS OF THE TENNESSEE VALLEY SHOULD MONITOR FUTURE UPDATED ON THE DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY EARLY NEXT WEEK...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. GREAT UNCERTAINTY STILL EXISTS WITH THE TIMING OF THIS FRONT. AT THIS TIME...THE FRONTAL PASSAGE LOOKS MOST LIKELY TO OCCUR LATE MONDAY INTO EARLY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS EVENING AND OVERNIGHT. CBD
In the hours before
Special weather statement, Oct 18, 10:49 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 AM CDT THU OCT 18 2007 ALZ001>010-016-TNZ076-096-097-182100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1049 AM CDT THU OCT 18 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TONIGHT... THE INGREDIENTS FOR SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES WILL BE IN PLACE LATE THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT OF SEVERE WEATHER INCLUDING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE FOUND ACROSS NORTHWEST ALABAMA FROM LATE THIS AFTERNOON THROUGH AROUND MIDNIGHT. A VERY MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE AHEAD OF AN APPROACHING COLD FRONT NOW LOCATED FROM THE OZARKS INTO CENTRAL TEXAS. THIS FRONT WILL REACH THE LOWER MISSISSIPPI VALLEY BY LATE AFTERNOON...IGNITING SEVERE THUNDERSTORM DEVELOPMENT. THESE STORMS WILL TRACK EAST REACHING NORTHWEST ALABAMA DURING THE EVENING. THE STORMS WILL THEN ADVANCE EAST THROUGH THE REMAINDER OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AFTER MIDNIGHT. AHEAD OF THIS LINE...SCATTERED THUNDERSTORMS MAY ALSO DEVELOP ACROSS NORTHEAST MISSISSIPPI AND NORTHWEST ALABAMA THIS AFTERNOON. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SEVERE WEATHER. RESIDENTS OF THE TENNESSEE VALLEY...PARTICULARLY ACROSS NORTHWEST ALABAMA INCLUDING THE SHOALS...SHOULD PAY CLOSE ATTENTION TO THE WEATHER THIS AFTERNOON AND EVENING CHECKING FOR UPDATES OR POSSIBLE WATCHES THROUGHOUT THE DAY. CBD
Special weather statement, Oct 18, 2:10 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 210 PM CDT THU OCT 18 2007 ALZ002-003-182000- COLBERT-FRANKLIN- 210 PM CDT THU OCT 18 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 300 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELGREEN...OR 10 MILES WEST OF RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELGREEN. CROOKED OAK. NEW BETHEL. LITTLEVILLE. COLBERT HEIGHTS. SPRING VALLEY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN ALABAMA. CBD
Special weather statement, Oct 18, 2:48 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 248 PM CDT THU OCT 18 2007 ALZ004-182000- LAWRENCE- 248 PM CDT THU OCT 18 2007 ...TORNADO WARNING MAY BE ISSUED SHORTLY FOR LAWRENCE COUNTY... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR HALEYVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF STRONG ROTATION...AND A TORNADO WARNING MAY BE NEEDED FOR LAWRENCE COUNTY IN THE NEXT 10 TO 15 MINUTES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. CBD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:54 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 36 min |
| Oct 18, 2:52 PM CDT | Tornado Warning | HUN | Lawrence | 38 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.